MAUDE Adverse Event Report: COVIDIEN EEA; STAPLE, IMPLANTABLE

COVIDIEN EEA; STAPLE, IMPLANTABLE
Model Number TRIEEA21MT
Medical Device Problem Codes Failure to Form Staple (2579); Failure to Cut (2587); Misassembly by Users (3133)
Health Effect - Clinical Codes Failure to Anastomose (1028); Tissue Breakdown (2681)
Date of Event 03/31/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
D10 concomitant products: egia60amt, egia60amt egia 60 artic med thick sulu (lot# p5f1165s) egiaustnd, egiaustnd endogia ultra univ std stap (lot# unknown).Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during a laparoscopic radical resection for colon cancer involving transection of the right hemicolon and digestive tract reconstruction, a 60 mm manual linear purple stapler jammed mid firing.Moreover, a circular stapler was associated with poor staple formation and incomplete cutting after firing.An improperly matched instrument and anvil combination was used.Resection and re-stapling were performed to fix the staple line, and the stapler was replaced to re-anastomose and complete the case.An additional operation to correct the issue was reported.

Brand Name
EEA
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer (Section G)
COVIDIEN
sabanetas industrial park
ponce PR 00716 4401
Manufacturer Contact
mike bocchino
8200 coral sea st ne
mounds view, MN 55112-4391
8006464633
MDR Report Key24889458
Report Number2647580-2026-01053
Device Sequence Number16034944
Product Code GDW
UDI-Device Identifier10884521592988
UDI-Public(01)10884521592988(17)300531(10)P5F0972S(20)02
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K221771
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/15/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberTRIEEA21MT
Device Catalogue NumberTRIEEA21MT
Device Lot NumberP5F0972S
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/01/2026
Initial Report FDA Received Date04/15/2026
Date Device Manufactured06/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11.
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown